Kansas, 2006High Wind in Kansas, April 15, 2006
April 15, 2006 · NWS DDC · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 15, 12:55 AM CST, 12 hours 46 minutes earlier.
Area forecast discussion, Apr 15, 12:55 AM CST, 12 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
155 AM CDT SAT APR 15 2006
.DISCUSSION...
DAYS 1-2...
W/V LOOP SHOWING OUR UPPER LOW MOVING EAST INTO AZ AS PRESSURE
CONTINUE TO FALL ALONG THE WESTERN HIGH PLAINS. CURRENT FORECAST
HAS A GOOD HANDLE WITH WINDS FOR TODAY AS SFC LOW DEEPENS OVER SW
NEBRASKA AND A TIGHT PRESSURE GRADIENT ESTABLISH ITSELF OVER SW
KANSAS. SEE LITTLE REASON TO MAKE MANY..IF ANY CHANGES TO CURRENT
WIND FORECAST.
AS FOR TEMPERATURES MODELS SOUNDINGS SHOWING MIXING HT IS NEAR 7H
LVL BOTH TODAY AND SUNDAY. HAVE THEREFORE BASED HIGHS ON PROGGED
7H TEMPS.
DAYS 3-7...
THE PREVIOUS FORECAST IS ON TRACK AND ONLY VERY MINOR TWEAKS WERE
MADE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 85 49 81 49 / 0 0 0 0
GCK 83 48 81 47 / 0 0 0 0
EHA 83 48 83 48 / 0 0 0 0
LBL 83 48 84 48 / 0 0 0 0
HYS 83 50 80 49 / 0 0 0 0
P28 89 54 85 54 / 0 0 0 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-
KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-
KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-
KSZ087-KSZ088-KSZ089-KSZ090.
&&
FN18/06
Hazardous weather outlook, Apr 15, 4:00 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT APR 15 2006
KSZ030-031-043>046-061>066-074>081-084>090-161000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
500 AM CDT SAT APR 15 2006 /400 AM MDT SAT APR 15 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS AND LOW DEW POINTS WILL KEEP THE FIRE DANGER INDEX IN
THE EXTREME CATEGORY TODAY. ALL OUTDOOR BURNING SHOULD BE AVOIDED
AND WILD FIRES COULD EASILY START AND WILL SPREAD QUITE RAPIDLY.
IN ADDITION SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS
OF 45 MPH WILL PICK UP DUST AND SOIL AND REDUCE VISIBILITIES AT
TIMES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY AGAIN SUNDAY
AFTERNOON. HIGH TEMPERATURES WILL REACH THE LOWER 80S...NORTHWEST
WINDS WILL INCREASE TO 20 TO 30 MPH...AND AFTERNOON RELATIVE
HUMIDITIES WILL LOWER INTO THE 15 TO 25 PERCENT RANGE. ALL OUTDOOR
BURNING SHOULD BE AVOIDED AND PROHIBITED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
18
High Wind, Hamilton
- When
- April 15, 1:41 PM CST
- Where
- Hamilton forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.999, -101.791 (the zone’s center; the record gives no point)
KSN-TV weather lab at the Syracuse High School
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Nebraska, April 15, 2006$5.0 million · F2 · 2 events
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504710.